Alert archive / New York / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 31, NWS Buffalo, NY

June 20, 2024Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 20, 2024, 2:42 AM EDT for Jefferson County, Lewis County, Oswego County, New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2024, 2:42 AM EDT (06:42 UTC)
Expired
Jun 20, 2024, 3:24 AM EDT
In force
42 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 8 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2024-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2024-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
769 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

670 
WUUS51 KBUF 200642
SVRBUF
NYC045-049-075-200745-
/O.NEW.KBUF.SV.W.0031.240620T0642Z-240620T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
242 AM EDT Thu Jun 20 2024

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Jefferson County in central New York...
  West central Lewis County in central New York...
  Northeastern Oswego County in central New York...

* Until 345 AM EDT.

* At 241 AM EDT, a severe thunderstorm was located 9 miles south of
  Adams, or 12 miles east of Sandy Island Beach State Park, moving
  northeast at 20 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Carthage, Lowville, Barnes Corners, Denmark, New Bremen, Watson,
  Martinsburg, Lorraine, Copenhagen, and Mannsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4360 7595 4371 7606 4398 7557 4375 7536
TIME...MOT...LOC 0641Z 241DEG 20KT 4368 7596 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mitchell
2 follow-up statements
401 
WWUS51 KBUF 200715
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
315 AM EDT Thu Jun 20 2024

NYC045-049-075-200745-
/O.CON.KBUF.SV.W.0031.000000T0000Z-240620T0745Z/
Jefferson NY-Lewis NY-Oswego NY-
315 AM EDT Thu Jun 20 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR SOUTHEASTERN JEFFERSON...WEST CENTRAL LEWIS AND NORTHEASTERN
OSWEGO COUNTIES...

At 314 AM EDT, a severe thunderstorm was located near Barnes Corners,
or 16 miles southeast of Watertown, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lowville, Barnes Corners, Denmark, New Bremen, Watson, Martinsburg,
Copenhagen, Castorland, Worth, and Bellwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4364 7581 4378 7592 4398 7557 4375 7536
TIME...MOT...LOC 0714Z 241DEG 20KT 4377 7573 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EAJ
303 
WWUS51 KBUF 200724
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
324 AM EDT Thu Jun 20 2024

NYC045-049-075-200734-
/O.CAN.KBUF.SV.W.0031.000000T0000Z-240620T0745Z/
Jefferson NY-Lewis NY-Oswego NY-
324 AM EDT Thu Jun 20 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON...WEST
CENTRAL LEWIS AND NORTHEASTERN OSWEGO COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

&&

LAT...LON 4364 7581 4378 7592 4398 7557 4375 7536
TIME...MOT...LOC 0718Z 241DEG 20KT 4378 7566 

$$

EAJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 12:07 AM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 20, 12:07 AM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1207 AM EDT Thu Jun 20 2024

.SYNOPSIS...
Hot and humid weather will linger through Thursday with apparent
temperatures likely to reach 100F at many locations during the
afternoon hours. There will also be showers and thunderstorms at
times, especially during the afternoon and early evening hours.
While temperatures will remain well above normal, a modest respite
from the heat will come in time for the weekend, as a cold front
will approach the region on Friday,

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Muggy and mild airmass in place across the area. Storms have fired
east and southeast of the Buffalo and Rochester metro area, from the
S. Tier northeast through Ontario and Livingston County. Theses
storms will be capable of producing intense lightning, strong gusty
winds, and torrential rainfall given the moist airmass entrenched
across the region.

Otherwise...the muggy conditions (dwpts in the 60s to low 70s) will
make for unpleasant sleeping conditions. Lows overnight will 'not'
fall out of the 70s in most locales.

Hot and humid weather will continue Thursday, with a Heat Advisory
still in effect for the entire. An upper level high across the Mid-
Atlantic will move very slowly southward through Thursday night.

Although heat index values on may be slightly lower Thursday since
850mb temps will drop to +18C, but values will still be within
advisory criteria, reaching 100 again at some locations. High
temperatures will be 2-3 degrees lower than today at most locations.

The southward progression of the upper level ridge should allow
for earlier and more widespread convective initiation on
Thursday. This is reflected in model guidance also, with storms
developing along and inland of lake breeze boundaries early
afternoon. There will again be a risk for slow moving storms and
flash flooding. Winds aloft and shear will be slightly more, so
there will again be a risk for severe weather with damaging
winds and hail possible. SPC has most of the area in a marginal
risk for severe weather, with greater slight risk near Central
NY. Showers and storms will gradually diminish late Thursday
night. A partial clearing may allow for areas of fog to develop
Thursday night, especially in the Southern Tier.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
Friday, the frontal boundary stalls over the forecast area and will
continue to provide the opportunity for showers and thunderstorms
with the best chance for showers toward the NY/PA line. High
temperatures on Friday will be in the low 80s to near 90, on the
northern side of the frontal boundary. If the front stalls farther
north, then temperatures will be a bit warmer.

Warmer and more humid conditions return for the weekend as warm
front moves north of the forecast area.

Friday night, the front stalled over the area will start to slowly
push north as a warm front late in the night and into the early
morning on Saturday. There should be a break in the shower/storm
activity, especially with the lack of diurnal processes.
Showers/storms potential will increase around/after daybreak
Saturday morning as the front starts moving north and a ribbon of
vorticity and area of increased moisture pushes toward and across
the region. As of now, the best chance for showers early Saturday
morning looks like it should be over the North Country. Certainly
can't rule out a shower or storm for the rest of the area as the
warmth and humidity build back into the region.

Showers will expand in coverage across the entire area through the
day on Saturday as daytime heating increases, and as the sfc low
(and its moisture) well to the north approaches the region. With the
frontal boundary generally from west to east just to the north of
Lake Ontario and into the North Country, the best chances for
showers and storms will be located along the front. Afternoon high
temperatures will warm to the low 80s to low 90s across the area,
with the cooler temperatures expected across the North Country with
the warm front over/near the area.

The warm sector of the surface low to the north will be firmly in
place for Saturday night continuing the potential for showers/storms
across the entire area.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
With the warm sector of the surface low to the north still in place
for Sunday, showers/storms will continue across the entire area.
Showers will increase from northwest to southeast across the area
into the afternoon as a cold front approaches from the west.
Warm and humid conditions will continue through Sunday as the warm
sector remains in place ahead of the cold front.

The cold front associated with the surface low passing to the north
will cross the area on Sunday evening and into the night, causing
more organized showers/storms to move through the area. A potent
shortwave trough tracking across the area behind the passing front
will continue the shower potential for Monday.

Increased ridging and an incoming surface high will result in drier
conditions for Monday night through most of the rest of the period,
though some guidance does bring some showers back into the region
for mid-week.

Temperatures will be well above normal for Sunday with highs in the
low 80s to near 90. Temperatures cool behind the passing cold front
to the mid 70s to low 80s for Monday before warming again for
Tuesday & Wednesday back to the low to upper 80s.

&&

.AVIATION /04Z THURSDAY THROUGH MONDAY/...
Mainly VFR conditions will be found across most area terminals
outside of the convection that has developed in some areas.

Otherwise...fog will 'likely' become an issue in the river
valleys across the S. Tier which will impact KJHW overnight.

On Thursday, mainly VFR again outside of showers and thunderstorms.
These will develop early afternoon and last through the evening
hours. Areal coverage a bit more than today, with a risk of heavy
rain and gusty winds.

Outlook...

Thursday night...VFR except areas of IFR or lower in areas of
fog. Also a chance of thunderstorms.
Friday and Saturday...Mainly VFR, but a chance for mainly
afternoon and evening thunderstorms inland from the lakes.
Sunday...VFR/MVFR. Showers and thunderstorms likely.
Monday...Mainly VFR, but a chance for afternoon and evening
thunderstorms inland from the lakes.

&&

.MARINE...
A generally quiet period is expected for the lower Great Lakes
through the rest of the week and into the weekend as a large
upper-level ridge remains across the eastern CONUS, resulting
in a lighter surface flow. Only concern will be in the
afternoon and early evening hours this week as daily isolated to
scattered thunderstorms could produce higher wind gusts and
waves.

&&

.CLIMATE...
The heat will continue through Thursday. Below are record high
temperatures for our three main climate sites:

...Buffalo...

...Date.....Record Maximum (F)...Record warm Minimum (F)...

...June 19........90/2001............73/1919
...June 20........92/1995............73/2012

...Rochester...

...Date.....Record Maximum (F)...Record warm Minimum (F)...

...June 19........95/2001............72/1919
...June 20........95/1953............72/1923

...Watertown...

...Date.....Record Maximum (F)...Record warm Minimum (F)...

...June 19........91/2007............70/1949
...June 20........90/1971............71/2012

Temperature records for Buffalo and Rochester date back to 1871.
Temperature records for Watertown date back to 1949.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Heat Advisory until 8 PM EDT this evening for NYZ001>008-
     010>014-019>021-085.
MARINE...None.

&&

SYNOPSIS...Apffel/TMA
NEAR TERM...AR/RSH
SHORT TERM...SW
LONG TERM...SW
AVIATION...AR/RSH
MARINE...AR/Apffel
CLIMATE...Thomas/TMA
Hazardous weather outlook, Jun 19, 4:45 AM EDT, 21 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
445 AM EDT Wed Jun 19 2024

NYZ019-085-200845-
Chautauqua-Southern Erie-
445 AM EDT Wed Jun 19 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Thunderstorms may produce locally heavy rainfall and flash flooding
late this afternoon and evening. Isolated severe thunderstorms with
damaging winds are also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms and heavy rainfall
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012>014-020-021-200845-
Wyoming-Livingston-Ontario-Cattaraugus-Allegany-
445 AM EDT Wed Jun 19 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Thunderstorms may produce locally heavy rainfall and flash flooding
late this afternoon and evening. Isolated severe thunderstorms with
damaging winds are also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a slight risk for severe thunderstorms along with the
potential for locally heavy rainfall Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>008-010-011-200845-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-
445 AM EDT Wed Jun 19 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms this afternoon and
evening. Damaging wind gusts are the primary hazard.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-042>045-062>065-SLZ022-024-200845-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
445 AM EDT Wed Jun 19 2024

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

There is a marginal risk for severe thunderstorms this afternoon and
evening. Damaging wind gusts are the primary hazard.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-200845-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
445 AM EDT Wed Jun 19 2024

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Today and tonight.

There is a marginal risk for severe thunderstorms this afternoon and
evening. Damaging wind gusts are the primary hazard.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Jun 20, 12:35 AM EDT, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1235 AM EDT Thu Jun 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     Flash Flood      4 SW Groveland          42.63N 77.82W
06/20/2024                   Livingston         NY   911 Call Center

            Road impassable due to water.

&&
Local storm report, Jun 20, 12:38 AM EDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1238 AM EDT Thu Jun 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     Tstm Wnd Dmg     3 S Groveland           42.63N 77.77W
06/19/2024                   Livingston         NY   911 Call Center

            Corrects previous tstm wnd dmg report from 3
            S Groveland. Tree down.

&&

EAJ
Local storm report, Jun 20, 12:44 AM EDT, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1244 AM EDT Thu Jun 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     Tstm Wnd Dmg     Olean                   42.08N 78.43W
06/19/2024                   Cattaraugus        NY   911 Call Center

            Numerous trees down.

&&

EAJ
Local storm report, Jun 20, 12:55 AM EDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1255 AM EDT Thu Jun 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     Tstm Wnd Dmg     3 SSE South Bristol     42.69N 77.37W
06/20/2024                   Ontario            NY   911 Call Center

            Tree fell blocking roadway.

1248 AM     Tstm Wnd Dmg     3 WSW Canandaigua       42.88N 77.33W
06/20/2024                   Ontario            NY   911 Call Center

            Tree down.

1249 AM     Tstm Wnd Dmg     4 E Victor              42.99N 77.33W
06/20/2024                   Ontario            NY   911 Call Center

            Tree down.

&&
Special weather statement, Jun 20, 12:57 AM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1257 AM EDT Thu Jun 20 2024

NYZ008-200545-
Lewis NY-
1257 AM EDT Thu Jun 20 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LEWIS COUNTY
THROUGH 145 AM EDT...

At 1257 AM EDT, Doppler radar was tracking a strong thunderstorm near
Boonville, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lyonsdale, Port Leyden, Lyons Falls, Constableville, Turin, and
Talcottville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4351 7534 4355 7549 4363 7547 4365 7511
      4361 7511
TIME...MOT...LOC 0457Z 276DEG 18KT 4356 7539

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mitchell
Special weather statement, Jun 20, 1:51 AM EDT, 51 minutes before
Special Weather Statement
National Weather Service Buffalo NY
151 AM EDT Thu Jun 20 2024

NYZ006-200630-
Oswego NY-
151 AM EDT Thu Jun 20 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OSWEGO COUNTY THROUGH
230 AM EDT...

At 151 AM EDT, Doppler radar was tracking a strong thunderstorm over
Nine Mile Point, or near Oswego, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pulaski, Selkirk Shores State Park, Nine Mile Point, Mexico Point
State Park, Scriba, Richland, New Haven, Mexico, Orwell, Sandy Creek,
Lacona, Parish, Altmar, Howardville, and Port Ontario.

This includes Interstate 81 between exits 33 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4341 7592 4338 7644 4354 7649 4356 7644
      4357 7636 4356 7631 4357 7628 4358 7626
      4360 7626 4367 7599
TIME...MOT...LOC 0551Z 258DEG 19KT 4349 7637

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mitchell

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:49 PM EDTSpecial Weather StatementBUFLivingston26 min
Jun 19, 10:13 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario62 min
Jun 19, 10:19 PM EDTSpecial Weather StatementBUFAllegany41 min
Jun 19, 10:22 PM EDTSpecial Weather StatementBUFAllegany38 min
Jun 19, 10:30 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus60 min
Jun 19, 10:45 PM EDTFlash Flood WarningBUFCattaraugus4 hr
Jun 19, 10:49 PM EDTFlash Flood WarningBUFLivingston4 hr
Jun 19, 10:55 PM EDTSpecial Weather StatementBUFSeneca35 min
Jun 19, 11:02 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston58 min
Jun 19, 11:03 PM EDTFlash Flood WarningBUFAllegany4 hr
Jun 19, 11:08 PM EDTSevere Thunderstorm WarningBUFOntario52 min
Jun 19, 11:50 PM EDTFlash Flood WarningBUFOntario3 hr
Jun 19, 11:56 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne52 min
Jun 20, 12:57 AM EDTSpecial Weather StatementBUFLewis48 min
Jun 20, 1:28 AM EDTSpecial Marine WarningBUF62 min
Jun 20, 1:51 AM EDTSpecial Weather StatementBUFOswego39 min
Jun 20, 2:51 AM EDTSpecial Marine WarningBUF54 min
Jun 20, 3:35 AM EDTSpecial Weather StatementBUFNiagara55 min
Jun 20, 3:52 AM EDTSpecial Marine WarningBUF53 min
Jun 20, 5:30 AM EDTSpecial Weather StatementBUFWayne60 min
Jun 20, 5:04 PM EDTSpecial Marine WarningBUF86 min
Jun 20, 5:25 PM EDTSpecial Weather StatementBUFJefferson65 min
Jun 20, 6:53 PM EDTSpecial Marine WarningBUF86 min

Nearby

Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.